My grandfather and father had tremors, however, they were never diagnosed. They just called it "The Palsy". When I was 15 I noticed (along with others) my hands shaking whenever I was in a stressfull situation. The tremor progressed and by age 16 involved my head and voice. When my small rural community got a neurologist I made an appointment for a diagnosis. After quite a few test I was told I had BET Syndrome. I am now 57 and am currently on 120mg of Propranolol, 50 mg of Primidone 3 times a day, and 1 mg lorazapam 2 times a day. This seemed to work extremely well for a while, however, over the last 2 I have noticed the shaking progressively getting more intense.
Hello Capn Ron. I might suggest, increasing the Primidone from 3 to 4 times per day. The lorazapam to 2mg, twice a day. It might help. I'm sorry, I'm not a doctor, but do know the various drugs from either having been on them, or by reading up and in turn learning about them. I hope you do find some relief. Best of wishes,
2 Jan 2012
Ron, My symptoms started about 10 years ago. My head shakes back an forth when I am concentrating on something intensely (like landing a plane or even just reading). I don't even know I'm doing it. Lately it has gotten worse and my wife tells me about it. It's more embarrassing than anything. Lately my hands are now starting to shake when I am under pressure, especially typing. I am 58. I recently went to my doctor and he put me on a low dose of Metoprolol succ er (50 mg) 1xday. It is a beta blocker which he explained blocks excess adrenaline. I questioned this and started reading about beta blockers which I think work on epenephrine, not adrenaline. But these drugs are used mainly to control blood pressure and angina. They are given to people with heart conditions. It's seems to be working but I don't like taking drugs, nor do I like the side effects. It makes me drowsy and has lowered my blood pressure, still in the normal range so that's ok. However, it is also causing some E.D. issues, I think. I've only been taking it for 3 days so I need to give it more time. Yesterday I cut my dosage in half to see if I'm ok with just 25 mgs. My doctor wants to see me again next week. I may ask to try one of the other brands to see if it makes any difference. Like Propranalol. It sounds like your symptoms are worse than mine. Your doctor has you on beta blockers and epileptic medications. I hope they continue controlling your symptoms. Good luck.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 1 Mar 2019), Cerner Multum™ (updated 1 Mar 2019), Wolters Kluwer™ (updated 28 Feb 2019) and others. Refer to our editorial policy for content sources and attributions.